Q. Is it alright to take sleep medicines for eight months at a stretch?

Answered by
Dr. Amit Garg
and medically reviewed by iCliniq medical review team.
Published on Oct 27, 2017

Hello doctor,

My father is having sleep issues and is taking Venlafaxine 37.5 75 mg, Arip MT 5 mg, Pacitane 2 mg and Lonazep 0.25 from eight months. Is it alright to take these medicines for so long?

Dr. Amit Garg

Psychiatry Psychotherapy
#

Hello,

Welcome to icliniq.com.

  • Some psychiatric disorders warrant the medicines to be continued for a long time. This is important first to attain remission and second to prevent relapse.
  • Now, since there are problems with sleep, it would be advisable to follow sleep hygiene practices.
  • Hope you are giving Pacitane (Trihexyphenidyl) in the morning hours and not in the evening or night.
  • There is a need for a review of medications. So that only the drugs which are needed should be continued and the rest be tapered off and stopped gradually.
  • In the meanwhile tablet Lonazep (Clonazepam) 0.25 can be increased to 0.50 mg for sleep disturbances. Consult your specialist doctor, discuss with him or her and start taking the medicines with their consent.
  • Follow up with all the relevant history.

For more information consult a psychiatrist online.--->https://icliniq.com./ask-a-doctor-online/psychiatrist



Was this answer helpful?

 | 

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Sleep - a Miracle to Healthy Life

Article Overview: This article highlights the importance of sleep and the consequences of a sleepless night. Read Article


Dr. Shakti Mishra
Sleep Medicine Physician

Sleep is a word that is defined differently by different people. When a human is born, the baby is said to be kept sleeping for 12-15 hours, which is essential for his growth. But, as we grow older and older, the sleep pattern changes over time, and we end up getting only 5 to 6 hours of sleep every...  Read Article

Can high triglycerides cause dizziness?

Query: Hello doctor, I am a 31 year old male, and my query is related to high BP, light-headedness, and high lipids. Let me first share a background and then I will come to the problem. I am over 6 feet tall, and my weight presently is about 113 kg. I smoke cigarettes regularly, around 6 to 7 every day, fo...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.